Annals of Functional Analysis

Majorization of Singular Integral Operators with Cauchy Kernel on $L^2$

Takanori Yamamoto

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $a, b, c$ and $d$ be functions in $L^2 = L^2(\mathbb{T}, d\theta/2\pi)$, where $\mathbb{T}$ denotes the unit circle. Let $\mathcal{P}$ denote the set of all trigonometric polynomials. Suppose the singular integral operators $A$ and $B$ are defined by $A=aP+bQ$ and $B = cP+dQ$ on $\mathcal{P}$, where $P$ is an analytic projection and $Q = I-P$ is a co-analytic projection. In this paper, we use the Helson--Szegő type set $(HS)(r)$ to establish the condition of $a, b, c$ and $d$ satisfying $\|Af\|_2 \geq \|Bf\|_2$ for all $f$ in $\mathcal{P}$. If $a, b, c$ and $d$ are bounded measurable functions, then $A$ and $B$ are bounded operators, and this is equivalent to that $B$ is majorized by $A$ on $L^2$, i.e., $A^*A \geq B^*B$ on $L^2$. Applications are then presented for the majorization of singular integral operators on weighted $L^2$ spaces, and for the normal singular integral operators $aP + bQ$ on $L^2$ when $a-b$ is a complex constant.

Article information

Ann. Funct. Anal., Volume 5, Number 1 (2014), 101-108.

First available in Project Euclid: 5 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 45E10: Integral equations of the convolution type (Abel, Picard, Toeplitz and Wiener-Hopf type) [See also 47B35]
Secondary: 47B35: Toeplitz operators, Hankel operators, Wiener-Hopf operators [See also 45P05, 47G10 for other integral operators; see also 32A25, 32M15]

analytic projection singular integral operator majorization weighted norm inequality $A_2$-weight Helson--Szegő weight Hardy space


Yamamoto, Takanori. Majorization of Singular Integral Operators with Cauchy Kernel on $L^2$. Ann. Funct. Anal. 5 (2014), no. 1, 101--108. doi:10.15352/afa/1391614574.

Export citation


  • A. Böttcher and B. Silbermann, Analysis of Toeplitz Operators, Akademie-Verlag, Berlin, and Springer-Verlag, 1990.
  • A. Brown and P.R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213(1963/1964), 89–102.
  • M. Cotlar and C. Sadosky, On the Helson–Szegő theorem and a related class of modified Toeplitz kernels, pp. 383-407, Harmonic analysis in Euclidean spaces, Part 1, Proc. Symp. Pure Math. 35, Amer. Math. Soc., Providence, 1979.
  • R.G. Douglas, On majorization, factorization, and range inclusion of operators on Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413–415.
  • J. Garnett, Bounded Analytic Functions, Academic Press, New York, 1981.
  • I. Gohberg and N. Krupnik, One-dimensional Linear Singular Integral Equations, Vol. 1-2, Birkhäuser Verlag, Basel, 1992.
  • T. Nakazi, Toeplitz operators and weighted norm inequalities, Acta Sci. Math. (Szeged) 58 (1993), 443–452.
  • T. Nakazi and T. Yamamoto, Some singular integral operators and Helson–Szegő measures, J. Funct. Anal. 88 (1990), 366–384.
  • T. Nakazi and T. Yamamoto, Weighted norm inequalities for some singular integral operators, J. Funct. Anal. 148 (1997), 279–295.
  • T. Nakazi and T. Yamamoto, Norms of some singular integral operators on weighted $L^2$ spaces, J. Operator Theory 50 (2003), 311–330.
  • T. Nakazi and T. Yamamoto, Norms and essential norms of the singular integral operator with Cauchy kernel on weighted Legesgue spaces, Integral Equations Operator Theory 68 (2010), 101–113.
  • T. Nakazi and T. Yamamoto, Normal singular integral operators with Cauchy kernel on $L^2$, preprint.
  • N.K. Nikolski, Operators, Functions, and Systems: An Easy Reading, Vol. 1-2, Amer. Math. Soc., Providence, 2002.
  • D. Sarason, Sub-Hardy Hilbert spaces in the unit disk, John Wiley & Sons, 1994.
  • K. Seip, Interpolation and Sampling in Spaces of Analytic Functions, Amer. Math. Soc., Providence, 2004.
  • T. Yamamoto, Boundedness of some singular integral operators in weighted $L^2$ spaces, J. Operator Theory 32 (1994), 243–254.